MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR
Model Number CDS0501
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Mitral Regurgitation (1964); Tissue Damage (2104)
Date of Event 03/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clip remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The other additional mitraclip is being filed under a separate medwatch report number.
 
Event or Problem Description
This is filed to report post mitraclip procedure, the patient returned with increased mr, and leaflet tear requiring medical intervention.It was reported that the index mitraclip procedure was performed on 04/27/2018 to treat mitral regurgitation with grade 4.Two clips (80224u114, 80224u115) were implanted reducing mr to 1.On (b)(6) 2020, the patient returned with significant mr increase of grade 4 and a leaflet tear was noted.A clip (91204u114) was implanted, but gradient went up to 6 mmhg and mr was not reduced.Two vascular plugs were used to successfully complete the procedure, reducing mr to 2.The patient is fine and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The investigation determined the reported mitral regurgitation appears to be related to the tissue damage.However, a conclusive cause for the tissue damage cannot be determined.The reported patient effects of tissue damage and mitral regurgitation as listed in the ifu are known possible complications associated with mitraclip procedures.There is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9872060
Report Number2024168-2020-02787
Device Sequence Number2952451
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2019
Device Model NumberCDS0501
Device Catalogue NumberCDS0501
Device Lot Number80224U115
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 ADDITIONAL IMPLANTED MITRACLIP
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;